Orgasm Ruined by SSRIs Prescribed for Insomnia

Jean Dohm's picture
By Jean Dohm Conditions: Women's Orgasm Difficulty Causes: SSRI Symptoms: orgasm dysfunction Age: 18 - 35

She took an SSRI for insomnia for just five days before quitting cold turkey. Now she suffers from orgasm dysfunction that has ruined her sex life. The solution is a botanical formula to detoxify her body and restore normal biofeedback patterns in the brain.

Case #: 


Three years ago, I was prescribed an SSRI antidepressant for insomnia. After taking it for five days, I awoke feeling like my blood pressure had dropped. So I stopped taking it. The day after I stopped it, I experienced strange neurological symptoms that have never completely gone away. The room looked like it was spinning around and shaking. Also, my ability to achieve orgasm was severely diminished. My sex life was great before I stopped the SSRI.


Doctors commonly prescribe selective serotonin reuptake inhibitors (SSRIs) to treat depression. SSRIs stop feelings of anxiety and hopelessness to enable people to lead healthy, normal lives. Like most medications, however, these antidepressants present many side effects, including dizziness, insomnia and nausea. Chief among these symptoms for most people is the inability to reach orgasm during intercourse.
How SSRIs Work
SSRIs block the absorption of serotonin in the brain to change the way messages are sent and received by brain cells. Serotonin is a neurotransmitter, or messenger, used to relay information between cells. By blocking this chemical during message transmittals, SSRIs change communication within the brain. The result is a boost in mood so that a person no longer feels the debilitating effects of depression.
Serotonin is found in many parts of the brain stem and plays a role in a variety of central nervous system functions. It is crucial to sleep, memory, muscle contraction, and mood. This last item – mood – is particularly important, because serotonin helps induce a feeling of calm and contentment. When people experience deficiencies in serotonin, they are prone to symptoms of anxiety and depression.

Let Herballove Community Help You
If you share, we will care. By sharing your details and concerns, our experienced members provide answers, advice and solutions to your problems.

 I'll be 50 in a few days, and I've seen problems with my body. If you're like me,  leave me a comment below.
 In my 40s, I help other woman my age and younger gals learn about the difficulties an aging body endures.
 Ladies, you'll want to read what I have to say about your body.
 Darice explains the changes and concerns you might be feeling.

Ask Experts By Post Your Questions Below.
SSRIs and Orgasm Dysfunction
The sexual side effects of SSRIs are well documented and include orgasm dysfunction. Before going further, you should know that orgasm is one of the most complicated processes of the body. It involves the vascular, nervous and endocrine systems, meaning it requires immense activity and communication within the body.
Many people think of an orgasm as occurring in the genitals, where all those feelings of pleasure accumulate. But climax actually requires the release of neurochemicals in the brain. Without the perfect timing of these chemicals, nobody would ever achieve orgasm.
Dopamine is considered the most important neurotransmitter for orgasm function. But serotonin inhibits the release of dopamine, meaning SSRIs reduce sexual function by stopping the chemicals necessary for orgasm. SSRIs also block clitoral stimulation, which is crucial to the feminine side of pleasure during sex.
Impact on Romantic Relationships
SSRIs not only reduce the likelihood of reaching orgasm, but they can also negatively impact romantic relationships. Serotonin obstructs several feel-good chemicals, not just dopamine, that stimulate the need for romance and social bonding. The result is a failure to please partners and even feel love. Romantic relationships are likely to suffer, especially as people taking SSRIs find themselves drawing further and further from their partners.
SSRI Discontinuation Syndrome
Having gone through the specifics of SSRIs and sex, it is now time to focus on your individual condition. You suffer from SSRI discontinuation syndrome, which relates to symptoms that occur after the abrupt cessation of SSRIs. These symptoms can be minimized by slowly reducing your dosage rather than stopping cold turkey. 
Because you’ve already stopped the medication, at this point you must focus on purifying your body so you can return to the way you were before the medication. A botanical formula will expel toxins from your liver and also restore normal biofeedback patterns in the brain. (SEE: Orgasm Intensifying Herbal Formula) This will help you once more enjoy the pleasures of orgasm and put your romantic relationship back on track.

What to do

Botanical Formula to Detoxify & Intensify Orgasms

Environmental toxins and metabolite byproducts from birth control medications contribute to chronic problems related to sensuality, including the loss of sex drive and the inability to achieve a fulfilling orgasm. Bupleurum, Milk Thistle, Rehmannia... Read more
Average: 5 (1 vote)


Copyright © HerbalLove. All rights reserved.

The information on this site is provided for informational purposes and is not meant to substitue for medical or physician advice, diagnosis, or treatment.
See the Terms of Service and Privacy Policy for more information.